Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 434, NWS Jackson, MS

June 6, 2001Marion County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 6, 2001, 11:46 AM CDT for Marion County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 6, 2001, 11:46 AM CDT (16:46 UTC)
Expired
Jun 6, 2001, 12:15 PM CDT
In force
29 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Marion County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
362 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WUUS54 KJAN 061647
SVRJAN
MSC091-061715-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1146 AM CDT WED JUN 6 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 1215 PM CDT

* AT 1146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES SOUTH OF COLUMBIA...MOVING NORTH AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR COLUMBIA AND FOXWORTH AT 1205 PM CDT

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3100 8993 3099 8972 3136 8967 3137 8994

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:30 AM CDT, 8 hours 16 minutes earlier.

Area forecast discussion, Jun 6, 3:30 AM CDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 AM CDT WED JUN 6 2001

DATA ANALYSIS FOR THIS FORECAST PACKAGE WILL BE SIMPLISTIC...AND
DECISION-MAKING LARGELY INTUITIVE AS THE LASTEST MODEL RUNS ARE NOT
HANDLING THE CURRENT SITUATION. THE CONVECTIVE BAND CURRENTLY MOVING
NORTH ACROSS THE FORECAST AREA IS NOT FOUND IN ANY SOLUTION. AT
LEAST THE AVN AND RUC SHOW THE BANDED FEATURE...ONLY THEY ARE WELL
WEST OF REALITY. OVERALL...MODEL DETAILS AND QPF CANNOT BE TRUSTED.

FOR TODAY...TS ALLISON WILL CONTINUE WEAKENING OVER ERN TX. BASED ON
THE LATEST OFFICIAL FORECAST TRACK OF THE WEAKENING TS ALLISON
DRIFTING NORTH AND STALLING OVER EXTREME E TX...BELIEVE THE BEST
FLUX OF TROPICAL MOISTURE WILL CONTINUE OVER WESTERN PORTIONS OF THE
FORECAST AREA ALONG WITH THE BEST THREAT FOR HEAVY RAIN. WITH
PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES...GOOD UPPER
DIVERGENCE IN ASSOC MID/UPPER LEVEL LOW CENTER...AND CONVECTIVE
BANDING ON EAST SIDE OF THE TROPICAL SYSTEM...WILL GO CATEGORICAL
POPS AND MENTION HEAVY RAIN OVER WRN ZONES. OVER ERN/CNTRL
ZONES...WILL GO LIKELY POPS GIVEN UNSTABLE TROPICAL AIRMASS AND
POSSIBLE FOCUS FROM REMANTS OF CURRENT CONVECTIVE BAND.

FOR TONIGHT THRU THUR NIGHT...WHILE MODEL DETAILS ARE IN
DISARRAY...THEY DO AGREE IN THE LARGE SCALE INCLUDING THE GENERAL
NWD DRIFT OF THE MID LEVEL LOW AND ITS INCREASING EFFECTS ON THE
FORECAST AREA. OVERALL...WILL KEEP HIGH POPS GOING AND SHIFT HEAVY
RAIN EMPHASIS EASTWARD WITH TIME WITH EXPECTED EASTWARD SHIFT OF THE
BEST INFLOW.

IN THE EXTENDED...THE LATEST RUNS OF THE UKMET/MRF/AVN SUPPORT THE
CURRENT EXTENDED FORECAST AND NO CHANGES ARjE PLANNED.

JAN 83/72/84/70 7776
MEI 85/70/84/69 6676

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

43

In the hours before

Special weather statement, Jun 6, 5:55 AM CDT, 5 hours 51 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
071200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
555 AM CDT WED JUN 06 2001

...THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO OCCUR ACROSS
EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF
MISSISSIPPI THROUGH TONIGHT. ALTHOUGH GUSTY WINDS AND HEAVY RAIN
WILL ACCOMPANY THE STRONGER STORMS...SEVERE THUNDERSTORMS ARE NOT
EXPECTED.

SIGNIFICANT GULF MOISTURE WILL CONTINUE TO FLOW NORTHWARD FROM THE
GULF OF MEXICO...EAST OF TROPICAL DEPRESSION ALLISON WHICH HAS
MOVED INTO EAST TEXAS. WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY IS EXPECTED ACROSS MUCH OF THE REGION WITH LOCALLY HEAVY
RAINFALL...BUT THE STRONGEST STORMS ARE EXPECTED TO DEVELOP FARTHER
WEST IN WESTERN LOUISIANA AND EAST TEXAS.

...FLOODING...
AREAS SOUTH AND WEST OF A LAKE VILLAGE...ARKANSAS TO YAZOO CITY TO
CANTON TO RALEIGH TO LAUREL TO HATTIESBURG MAY EXPERIENCE PERIODS
OF LOCALLY HEAVY RAINFALL TODAY AND TONIGHT. TROPICAL DEPRESSION
ALLISON HAS MOVED INLAND OVER EASTERN TEXAS. THE SOUTHERLY WIND FLOW
EAST OF ALLISON WILL CONTINUE TO BRING TROPICAL MOISTURE NORTHWARD
ACROSS THE LOWER MISSISSIPPI VALLEY. OCCASIONAL PERIODS OF SHOWERS
AND THUNDERSTORMS WILL OCCUR ACROSS EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF CENTRAL AND SOUTH
MISSISSIPPI TODAY AND TONIGHT. SOME OF THE SHOWERS AND THUNDERSTORMS
WILL CONTAIN VERY HEAVY RAINFALL...RESULTING IN STREET PONDING AND
ACCUMULATION OF WATER IN LOW LYING AREAS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:06 PM CDTSevere Thunderstorm WarningJANSunflower24 min
Jun 5, 7:39 PM CDTSevere Thunderstorm WarningJANNeshoba36 min
Jun 6, 12:50 PM CDTFlash Flood WarningJANLamar, Marion3 hr
Jun 6, 4:00 PM CDTFlash Flood WarningJANLamar, Marion2 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.